A Caltech Library Service

On global existence for nonlinear wave equations outside of convex obstacles

Keel, Markus Aloysius and Smith, Hart F. and Sogge, Christopher Donald (2000) On global existence for nonlinear wave equations outside of convex obstacles. American Journal of Mathematics, 122 (4). pp. 805-842. ISSN 0002-9327. doi:10.1353/ajm.2000.0029.

[img] PDF - Submitted Version
See Usage Policy.


Use this Persistent URL to link to this item:


The authors prove global existence of small solutions to a semilinear wave equation outside of convex obstacles. This extends results of Christodoulou and Klainerman who handled the Minkowski space version. The proof is a compromise of the methods of Christodoulou and Klainerman. It relies on local estimates proved earlier by Smith and Sogge together with classical energy decay estimates for the wave equation of Morawetz, Lax and Phillips.

Item Type:Article
Related URLs:
URLURL TypeDescription Paper
Additional Information:© 2000 Johns Hopkins University Press. Manuscript received July 28, 1999. Research supported in part by the NSF.
Funding AgencyGrant Number
Issue or Number:4
Record Number:CaltechAUTHORS:20170408-155512840
Persistent URL:
Official Citation:Keel, Markus, Hart F. Smith, and Christopher D. Sogge. "On Global Existence for Nonlinear Wave Equations outside of Convex Obstacles." American Journal of Mathematics 122, no. 4 (2000): 805-42.
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:76090
Deposited By: 1Science Import
Deposited On:30 May 2017 20:59
Last Modified:15 Nov 2021 16:57

Repository Staff Only: item control page